Alert archive / Pennsylvania / Frost Advisories in 2005

Frost Advisory 3, NWS State College, PA

October 26, 20058 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 26, 2005, 4:08 AM EDT for 8 counties in Pennsylvania. It took effect at Oct 27, 2005, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2005, 4:08 AM EDT (08:08 UTC)
In effect from
Oct 27, 2005, 3:00 AM EDT
Expired
Oct 27, 2005, 8:00 AM EDT
In force
5 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 124 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2005-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2005-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 260808
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 AM EDT WED OCT 26 2005

.CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST
FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA
VALLEY TONIGHT.

PAZ036-056-057-059-063>066-261615-
/X.NEW.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
408 AM EDT WED OCT 26 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. 

TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS
BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN
AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE
LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST
FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE
15TH AND 20TH OF OCTOBER.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$
4 follow-up statements
000 
WWUS71 KCTP 261454
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT WED OCT 26 2005

.CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST
FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA
VALLEY TONIGHT.

PAZ036-056-057-059-063>066-262300-
/X.CON.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1054 AM EDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY. 

TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS
BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN
AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE
LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST
FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE
15TH AND 20TH OF OCTOBER.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DANGELO/KF
000 
WWUS71 KCTP 261630 RRA
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT WED OCT 26 2005

.CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST
FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA
VALLEY TONIGHT.

PAZ036-056-057-059-063>066-262300-
/X.CON.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1054 AM EDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY. 

TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS
BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN
AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE
LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST
FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE
15TH AND 20TH OF OCTOBER.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DANGELO/KF
000 
WWUS71 KCTP 261953
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT WED OCT 26 2005

.CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST
FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA
VALLEY TONIGHT.

PAZ036-056-057-059-063>066-271200-
/X.CON.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
353 PM EDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY. 

TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS
BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN
AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE
LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST
FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE
15TH AND 20TH OF OCTOBER.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$
000 
WWUS71 KCTP 270826
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 AM EDT THU OCT 27 2005

.CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST
FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA
VALLEY EARLY THIS MORNING.

PAZ036-056-057-059-063>066-271200-
/X.CON.KCTP.FR.Y.0003.000000T0000Z-051027T1200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
426 AM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

AS OF 4 AM...CLOUD COVER WAS HOLDING TEMPERATURES UP OVER A GOOD
PORTION OF THE LOWER SUSQUEHANNA VALLEY. FROST STILL REMAINS
POSSIBLE ACROSS THE ENTIRE REGION EARLY THIS MORNING. HOWEVER...IT
IS MOST LIKELY ALONG THE MARYLAND BORDER...WHERE SKIES ARE MOSTLY
CLEAR AND TEMPERATURES HAVE ALREADY DROPPED INTO THE UPPER 30S AS
OF 4 AM. THIS IS LATE IN THE SEASON FOR THE FIRST FROST. IN AN
AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE 15TH AND 20TH
OF OCTOBER.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 26, 3:10 AM EDT, 58 minutes earlier.

Area forecast discussion, Oct 26, 3:10 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 AM EDT WED OCT 26 2005

.SHORT TERM (TODAY THROUGH FRIDAY)...

IR IMAGERY SHOWING TAIL END OF COLD CONVEYOR BELT STILL AFFECTING
CENTRAL PA WITH OCCASIONAL -RA ALONG WITH A FEW FLAKES ALONG N TIER.
BLUSTERY NW FLOW IN WAKE OF DEPARTING LO PRES WILL RESULT IN LE
CLOUD/SCT SHOWERS OVER THE MTNS. IN FACT...REGIONAL RADAR ALREADY
SHOWING LE BANDS DEVLPNG OVER LK ERIE. WILL PLACE HIGHEST POPS OVR
LAUREL HIGHLANDS...WHERE UPSLOPE FORCING THE GREATEST AND SREF DATA
CONCURS WITH BEST CHC OF MEASURABLE PRECIP. SOUNDING DATA SUGGESTS
PRECIP TYPE LIQUID TODAY...EXCEPT A POSS MIX ALONG N TIER.

BYLR COOLS ENOUGH FOR ANY MTN -SHRA TO TURN TO -SHSN OVERNIGHT.
HOWEVER...DONT EXPECT ANY ACCUMS AS INVERSION HEIGHT DOWN TO 800MB.
EAST OF MTNS...APPEARS FROST IS A GOOD BET IN LOWER SUSQ VALLEY AS
SKIES WILL LIKELY CLEAR AND PRES GRADIENT WEAKENS.

A BETTER CHC OF SHWRS EXPECTED THURS/THUR NITE AS NEXT PIECE OF
ENERGY DROPS SOUTHWRD IN HIGHLY AMPLIFIED PATTERN. THIS FEATURE
COULD EVEN BRING A SHOT AT MEASURABLE PRECIP EAST OF MTNS AS IT
MOVES THRU. SOUNDING DATA SUGGESTS MAINLY SNOW SHWRS MTNS...AND RAIN
OR SNOW EAST OF MTNS THURS NITE.

STRONG SUBSIDENCE IN WAKE OF S/WV WILL RESULT IN DRY WX ON FRIDAY.
HOWEVER...LL MOISTURE BENEATH INVERSION WILL LIKELY RESULT IN
LINGERING CLOUDS...ESPECIALLY IN THE MTNS.

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...

CLEARING SKIES AND LIGHT WIND UNDER HI PRES WILL LIKELY RESULT IN A
CHILLY FRI NITE...PERHAPS THE COLDEST THIS SEASON IN MANY SPOTS. MED
RANGE ENSEMBLE DATA SUGGESTS FAIR WX SAT-MON WITH A WARMING
TREND...AS HI PRES AT SFC AND ALOFT WILL BE OVR THE REGION. SEEMS
FAIRLY LIKELY BASED ON ENSEMBLE DATA THAT OUR WX WILL TURN WET
TOWARDS MIDWEEK AS DIGGING TROUGH OVR MIDWEST APPROACHES...POSSIBLY
SPAWNING SFC LO ALONG MID ATLANTIC COAST.

&&

.AVIATION...

GENERALLY IMPROVING FLYING CONDITIONS ARE EXPECTED FOR MUCH OF THE
FORECAST PD AS SFC LOW LIFTS NORTHEAST AND AWAY FROM PA. MIX OF VFR
TO MVFR CIGS ACROSS THE REGION OVERNIGHT WILL GIVE WAY TO WIDESPREAD
VFR CIGS AFTER SUNRISE IN MOST AREAS. A FEW LINGERING VICINITY
SHOWERS WILL ALSO AFFECT THE REGION THROUGH WEDNESDAY...MAINLY OVER
WESTERN/HIGHER TERRAIN TERMINALS...BUT ONLY ISOLATED VISIBILITY
RESTRICTIONS ARE EXPECTED. THE THREAT OF MORE SIGNIFICANT SHOWERS
AND MVFR CIGS AND VISIBILITIES WILL RETURN LATE IN THE PERIOD OVER
THE WESTERN TERMINALS AS A SHORTWAVE DROPS STIRRING UP SOME LAKE
ENHANCED SHOWERS EARLY THURSDAY MORNING.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FOR PAZ036-056-057-059-063>066 FROM 3 AM
THURSDAY TO 8 AM THURSDAY.
&&

SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...GARTNER
Hazardous weather outlook, Oct 26, 3:57 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 AM EDT WED OCT 26 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-270800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
357 AM EDT WED OCT 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST
FROST OF THE SEASON FOR MANY PLACES IN THE LOWER SUSQUEHANNA
VALLEY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Pennsylvania, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.